CSN Login
Members Online: 3

I'd like to introduce myself.....

bethdvs1
Posts: 1
Joined: Nov 2012

Hi everyone! I thought I would post a little bit about myself as I just joined this group.

I was diagnosed with stage 2 breast cancer in December of 2011. The lump was attached to the wall of my chest and also to the skin, so I had to go through all the chemo in order to shrink it before any surgery was done.
I have since had a mastectomy and have gone through radiation which I have completed. They are saying everything looks fine (thanks to God above).
I still have my port in because I'm still getting the hepertin (which brings my white blood cell count up) every three weeks.

MY problem right now is my depression! I've always had it but it seems to have gotten worse in the past couple of months. I also have anxiouty disorder. I have what they call Agoraphobia which I have learned to control and also on medication for.

I'm hoping to find someone that is going through or has GONE through the depression I'm having.
They want me to see a psychiatrist so they can get me on some medication that will work. I've taken meds for this before but they just don't seem to do the trick.
But I'm scared of the medications side affects and don't know if I want to go that route. All the commercials you see on television make me want to stay away from them!

Anyway that's a little bit about me. I'm looking forward to meeting a lot of new friends on this site.
I hope you all had a wonderful Thanksgiving and a very Blessed Holiday season.

~~Beth~~

helen e's picture
helen e
Posts: 223
Joined: Sep 2009

Beth,

Welcome to the group nobody wants to belong to. I think anyone going through what we are gets depressed. I have taken anti depressants before and they have definately helped. I did have side effects from one med but got off it. There are so many to choose from, you just need to find the right one that works for you. You didn't say whether you are on Tamoxifen or not. If you are there are only certain ones you can take that won't interfere with the tamox. Effexor seems to be one they use because for some reason it works on hot flashes. Good luck with whatever you choose to do.

lynn1950's picture
lynn1950
Posts: 2573
Joined: Jun 2008

Hi there. I had a big meltdown following the end of my treatment. That was 4 years ago. I ended up in the hospital for a couple of days and then started taking Klonopin and seeing a therapist. I went through two therapists before finding one I felt comfortable with. I also went through quite a few antidepressants before I found one that works for me. I took the Klonopin until the right antidepressant kicked in. In addition to therapy and drugs, I began practicing Yoga and listening to relaxation tapes. I tried acupuncture as well, but it didn't seem to help me as much as the other modalities. Please don't be afraid of antidepressants. They can really help you to feel better and get on with your life with a positive outlook. I am doing fine now. Better days are coming. Hang in there. xoxoxo Lynn

SIROD's picture
SIROD
Posts: 2177
Joined: Jun 2010

Hi Beth,

You have had a lot to deal with this past year. A little help with medication might be just what you need.
Like all medication, you have to try them to know if they will work for you. Some do right away, some don't and one has to try another, and another, almost like trying on new clothes.

This is a good group of ladies and a few gentlemen, so do keep us posted on what is going on with you.

Wishing you a good holiday, a good treatment (herceptin) and on finding new meds.

Best,

Doris

disneyfan2008
Posts: 5385
Joined: Oct 2010

sorry we had to meet here but welcome...it's a great place to be when needed

Denise

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network